Alert archive / New York / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 76, NWS New York, NY

August 22, 20195 counties in New York; Hudson County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Aug 22, 2019, 8:33 PM EDT for 5 counties in New York; Hudson County, New Jersey. It was in force for 42 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2019, 8:33 PM EDT (00:33 UTC)
Expired
Aug 22, 2019, 9:15 PM EDT
In force
42 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hudson County, NJ, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 89 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 8:35 PM EDTMARINE TSTM WIND 521 Ene Bayonne, NJBAYONNE WXFLOW STATION...ELEVATION 34 FEET.
Aug 22, 8:39 PM EDTTSTM WND GST 58Tribeca, NY
Aug 22, 8:53 PM EDTMARINE TSTM WIND 42Breezy Point, NY
Aug 22, 9:08 PM EDTMARINE TSTM WIND 44Nyc/Jfk Airport, NY
Aug 22, 9:10 PM EDTTSTM WND DMG1 N Wantagh, NYTREE DOWN AT WANTAGH AVE AND BUNKER AVE
Aug 22, 9:13 PM EDTTSTM WND DMGWantagh, NYTREE DOWN ACROSS WANTAGH PARKWAY.
Aug 22, 9:13 PM EDTTSTM WND GST 61Wantagh, NYLARGES BRANCHES DOWN.
Aug 22, 9:25 PM EDTTSTM WND DMGWantagh, NYTREE DOWN ACROSS WANTAGH PARKWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2019-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2019-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

848 
WUUS51 KOKX 230033
SVROKX
NJC017-NYC047-059-061-081-085-230115-
/O.NEW.KOKX.SV.W.0076.190823T0033Z-190823T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
833 PM EDT Thu Aug 22 2019

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Hudson County in northeastern New Jersey...
  Queens County in southeastern New York...
  Richmond County in southeastern New York...
  Kings County in southeastern New York...
  New York (Manhattan) County in southeastern New York...
  Southern Nassau County in southeastern New York...

* Until 915 PM EDT.

* At 832 PM EDT, a severe thunderstorm was located over Jersey City,
  moving southeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* This severe thunderstorm will be near...
  Bensonhurst around 840 PM EDT.
  Flatbush and Coney Island around 845 PM EDT.
  Forest Hills and Canarsie around 850 PM EDT.
  Jamaica and Kennedy Airport around 855 PM EDT.
  Valley Stream and Rockaway Beach around 900 PM EDT.
  Lynbrook and Woodmere around 905 PM EDT.
  Long Beach and Oceanside around 910 PM EDT.
  Lido Beach around 915 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4056 7424 4070 7411 4078 7411 4076 7410
      4082 7402 4080 7399 4083 7396 4079 7389
      4070 7343 4067 7342 4062 7342 4059 7344
      4057 7376 4053 7393 4053 7394 4055 7396
      4056 7392 4056 7401 4060 7404 4052 7413
TIME...MOT...LOC 0032Z 296DEG 30KT 4069 7405 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
398 
WWUS51 KOKX 230058
SVSOKX

Severe Weather Statement
National Weather Service New York NY
858 PM EDT Thu Aug 22 2019

NJC017-NYC061-085-230108-
/O.CAN.KOKX.SV.W.0076.000000T0000Z-190823T0115Z/
Hudson NJ-Richmond NY-New York (Manhattan) NY-
858 PM EDT Thu Aug 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR HUDSON...RICHMOND AND NEW YORK
(MANHATTAN) COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4055 7396 4056 7392 4056 7395 4079 7389
      4070 7343 4062 7342 4059 7344 4057 7376
      4053 7393
TIME...MOT...LOC 0058Z 296DEG 30KT 4059 7379 

$$

NYC047-059-081-230115-
/O.CON.KOKX.SV.W.0076.000000T0000Z-190823T0115Z/
Queens NY-Kings NY-Nassau NY-
858 PM EDT Thu Aug 22 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR QUEENS...KINGS AND SOUTHERN NASSAU COUNTIES...

At 858 PM EDT, a severe thunderstorm was located over Rockaway Beach,
moving southeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Lynbrook and Atlantic Beach around 905 PM EDT.
  Long Beach and Oceanside around 910 PM EDT.
  Jones Beach and Lido Beach around 915 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4055 7396 4056 7392 4056 7395 4079 7389
      4070 7343 4062 7342 4059 7344 4057 7376
      4053 7393
TIME...MOT...LOC 0058Z 296DEG 30KT 4059 7379 

HAIL...<.75IN
WIND...60MPH
 
$$
146 
WWUS51 KOKX 230114
SVSOKX

Severe Weather Statement
National Weather Service New York NY
914 PM EDT Thu Aug 22 2019

NYC047-059-081-230124-
/O.EXP.KOKX.SV.W.0076.000000T0000Z-190823T0115Z/
Queens NY-Kings NY-Nassau NY-
914 PM EDT Thu Aug 22 2019

...THE SEVERE THUNDERSTORM WARNING FOR QUEENS...KINGS AND SOUTHERN
NASSAU COUNTIES WILL EXPIRE AT 915 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Upton NY.

LAT...LON 4055 7396 4056 7392 4056 7395 4079 7389
      4070 7343 4062 7342 4059 7344 4057 7376
      4053 7393
TIME...MOT...LOC 0114Z 296DEG 30KT 4054 7364 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 8:06 PM EDT, 27 minutes earlier.

Area forecast discussion, Aug 22, 8:06 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service New York NY
806 PM EDT Thu Aug 22 2019

.SYNOPSIS...
A cold front moves through the region tonight. High pressure
then builds to the north Friday through this weekend, and
across the Canadian maritimes early next week. Low pressure may
pass south and east of the local area during the middle of next
week, followed by a slow moving cold front late in the week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Showers and thunderstorms in association with an approaching
cold front are moving through portions of the Lower Hudson
Valley and northeast New Jersey as of 8 pm. These storms may be
strong to possibly severe, especially in New Jersey into
southern portions of New York City, where a Severe Thunderstorm
Warning was issued until 845 pm. Also, some showers and isolated
thunderstorms may develop out ahead of this boundary, so lesser
chances for towards eastern areas, until this main area of
showers moves east with the cold front.

The cold front is expected to pass through overnight. Scattered
showers and thunderstorms are expected to move through, and it
appears that outside of the activity currently NW of the city,
the better coverage will arrive towards midnight as lift is
enhanced by a low level jet moving through the forecast area.
This jet will also provide some wind shear to maintain a chance
of strong wind gusts with some thunderstorms, but the overall
threat of any severe wind gusts is low as CAPE will be
diminishing by this point. Flash flooding would be a low threat
given the forward speed of the storms. Rain chances then
diminish towards daybreak.

Heat index values so far within the advisory have been
primarily below 95, and are expected to remain that way for the
rest of the day. Have therefore cancelled the heat advisory.

A moderate rip current risk remains into this evening along the
ocean beaches.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Morning showers are possible with an approaching upper level
jet combining with lingering moisture. Although the right
entrance region of this jet will be approaching us through the
day, the drying and stable airmass building in behind the cold
front will counteract this, so dry in the afternoon. Mid and
upper level clouds probably linger however, and chances of a
mostly clear sky improve towards the end of the day. Dewpoints
will be in the 50s so it will feel much less humid than it has
been, and high temperatures end up a few degrees below normal.

Further clearing of the sky occurs Friday night with high
pressure building in. Lows dropping into the 50s for the
northern suburbs and Pine Barrens Region.

There is a moderate rip current risk Friday along the ocean
beaches.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Latest NWP model suite showing good agreement across North
America into early next week. By Tue, the global models deviate
significantly off the east coast along with timing and amplitude
differences with a trough/cutoff over south central Canada and
into the Plains.

A dry, cooler and less humid airmass prevails over the weekend
with highs generally in the 70s, which is below normal for this
time of year. As deep layered ridging builds from the west, a
weak cutoff low develops over the Northeast. Not expecting any
showers as a result of this with the lack of a cold pool aloft.
However, as the associated sfc high builds to the north across
SE Canada and increasing easterly flow will develop. This
pattern is indicative of stratus development and possibly some
light rain or drizzle Sun/Sun night. This feature lifts north
and east on Mon, as another low off the Carolina approaches.
The energy associated with this low is currently in the Bahamas
and needs to be watched over the next several days for tropical
development. Although both the GFS and EC track it well south
and east of the local area mid next week, while the CMC shears
it apart off the coast of Florida.

Meanwhile, an upper level trough over the Plains gradually
traverses east through Thu but as mentioned above there are
timing and amplitude differences with this so the timing of the
associated frontal system is uncertain. Temps will increase back
to normal levels Wed and Thu with higher humidity levels as well
due to a southerly flow.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A cold front will move through late overnight into early Friday
morning.

Mainly VFR, with a chance of showers and thunderstorms through
06Z, moving east northeastward through the terminals. Brief MVFR
conditions  are possible with the storms.

Winds are variable and generally light, less than 10 kt. Winds
will become NW to N as the front moves into the terminals, and
increase to around 10 kt. N to NW winds continue through
Friday.

  NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Brief MVFR, possibly IFR, conditions are
possible with thunderstorms 01Z to 03Z. Heavy rainfall and wind
gusts to 35 kt are possible.
No amendments are expected Friday.

KLGA TAF Comments: Brief MVFR, possibly IFR, conditions are
possible with thunderstorms 01Z to 03Z. Heavy rainfall and wind
gusts to 35 kt are possible.
No amendments are expected Friday.

KEWR TAF Comments: Brief MVFR, possibly IFR, conditions are
possible with thunderstorms 01Z to 03Z. Heavy rainfall and wind
gusts to 35 kt are possible.
No amendments are expected Friday.

KTEB TAF Comments: Brief MVFR, possibly IFR, conditions are
possible with thunderstorms 01Z to 03Z. Heavy rainfall and wind
gusts to 35 kt are possible.
No amendments are expected Friday.

KHPN TAF Comments: Brief MVFR, possibly IFR, conditions are
possible with thunderstorms 01Z to 03Z. Heavy rainfall and wind
gusts to 35 kt are possible.
No amendments are expected Friday.

KISP TAF Comments: Brief MVFR conditions are possible with
thunderstorms 02Z to 06Z. No amendments are expected Friday.

.OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
.Friday night-Saturday night...VFR.
.Sunday...VFR. A slight chance of light rain in the afternoon.
.Monday-Tuesday...VFR. MVFR possible with a chance of light rain
late Monday night and Tuesday. Along coast, NE flow 10-15 kt
with gusts 20 to 25 kt at times Sunday and Monday.

&&

.MARINE...
A SW flow of 10-15kt shifts offshore overnight as a cold front
passes through. Seas expected to remain below 5 ft, and gusts below
25 kt through the night. An offshore flow of around 10 kt or less
then maintains sub-advisory conditions on all waters Friday and
Friday night.

SCA conditions are expected to develop on the ocean Sun with
wind gusts possibly continuing into Mon due to a strengthening
easterly flow. Seas will likely remain elevated beyond Mon and
possibly continue through Thu with a potential area of low pres
off the Carolina coast track S and E of the waters during the
middle of next week.

&&

.HYDROLOGY...
Scattered storms with locally heavy downpours will pose a risk
for mainly minor urban and poor drainage flooding this afternoon
and tonight. No hydrologic impacts then expected Friday into
next week.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JC/24
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...24
AVIATION...19
MARINE...JC/24
HYDROLOGY...JC/24
EQUIPMENT...
Hazardous weather outlook, Aug 22, 3:22 AM EDT, 17 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
322 AM EDT Thu Aug 22 2019

CTZ005>012-NJZ002-004-103-NYZ067>071-078>081-230900-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Western Bergen-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
322 AM EDT Thu Aug 22 2019

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

The Storm Prediction Center has placed the area in a Marginal Risk
for severe weather this afternoon and evening. The primary threat is
damaging winds in the strongest storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NJZ006-104>108-NYZ072>075-176>179-230900-
Hudson-Eastern Bergen-Western Essex-Eastern Essex-Western Union-
Eastern Union-New York (Manhattan)-Bronx-Richmond (Staten Island)-
Kings (Brooklyn)-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
322 AM EDT Thu Aug 22 2019

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

The Storm Prediction Center has placed the area in a Marginal Risk
for severe weather this afternoon and evening. The primary threat is
damaging winds in the strongest storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ330-335-338-340-345-350-353-355-230900-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
322 AM EDT Thu Aug 22 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

The Storm Prediction Center has placed the area in a Marginal Risk
for severe weather this afternoon and evening. The primary threat is
gusty winds in the strongest storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Aug 22, 3:45 PM EDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service New York NY
345 PM EDT Thu Aug 22 2019

CTZ005-006-NJZ002-004-103-104-NYZ067>070-222030-
Northern Fairfield-Northern New Haven-Western Bergen-Western
Passaic-Eastern Bergen-Eastern Passaic-Putnam-Rockland-Northern
Westchester-Orange-
345 PM EDT Thu Aug 22 2019

...A LINE OF SHOWERS WILL AFFECT CENTRAL FAIRFIELD...WEST CENTRAL NEW
HAVEN...PASSAIC...NORTHERN BERGEN...WESTCHESTER...SOUTHEASTERN
ORANGE...PUTNAM AND ROCKLAND COUNTIES...

At 343 PM EDT, radar indicated showers were located along a line
extending from near Fishkill to near West Point to near Franklin.
Movement was east at 30 mph.

Winds in excess of 30 mph are possible with these showers. In
addition, brief, heavy rain is occurring with these showers.

Locations impacted include...
Danbury, New City, Paramus, West Milford, Ossining, Ridgewood,
Peekskill, Southbury, Monsey, Nanuet, Ramsey, Ringwood, Haverstraw,
Tarrytown and Pompton Lakes.

LAT...LON 4161 7348 4149 7344 4151 7339 4147 7331
      4149 7333 4151 7332 4151 7320 4125 7336
      4121 7350 4093 7406 4102 7443 4105 7445
      4104 7450 4109 7450 4121 7437 4135 7405
      4145 7399 4149 7393 4153 7353 4161 7352
TIME...MOT...LOC 1943Z 281DEG 27KT 4156 7385 4135 7398 4110 7451

JP
Special weather statement, Aug 22, 4:30 PM EDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service New York NY
430 PM EDT Thu Aug 22 2019

CTZ005-009-010-NJZ103-104-NYZ069>071-222115-
Northern Fairfield-Southern Fairfield-Southern New Haven-Western
Bergen-Eastern Bergen-Rockland-Southern Westchester-Northern
Westchester-
430 PM EDT Thu Aug 22 2019

...A LINE OF SHOWERS WILL AFFECT SOUTHERN FAIRFIELD...SOUTH CENTRAL
NEW HAVEN...CENTRAL BERGEN...WESTCHESTER AND ROCKLAND COUNTIES...

At 427 PM EDT, radar indicated showers were located along a line
extending from near Bedford to Upper Nyack to near Ramsey. Movement
was east at 30 mph.

Winds of 30 to 40 mph are possible with these showers.

Additionally, briefly heavy rain and an isolated thunderstorm is
possible.

Locations impacted include...
Yonkers, Bridgeport, Stamford, Norwalk, New Rochelle, White Plains,
Milford, Shelton, Port Chester, Ossining, Ridgewood, New Canaan,
Nanuet, Rye and Tarrytown.

LAT...LON 4112 7398 4130 7367 4125 7288 4124 7290
      4125 7293 4119 7300 4120 7305 4117 7310
      4114 7310 4116 7317 4110 7325 4112 7330
      4110 7333 4105 7338 4098 7364 4088 7374
      4099 7424 4101 7427
TIME...MOT...LOC 2027Z 280DEG 28KT 4125 7367 4111 7391 4103 7414

JP
Special weather statement, Aug 22, 5:29 PM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service New York NY
529 PM EDT Thu Aug 22 2019

NYZ078-080-177-222230-
Southwest Suffolk-Northwest Suffolk-Northern Nassau-
529 PM EDT Thu Aug 22 2019

...A LINE OF SHOWERS WILL AFFECT WESTERN SUFFOLK AND NORTHEASTERN
NASSAU COUNTIES...

At 529 PM EDT, radar indicated showers were located along a line
extending from near Darien to near Bayville to Oyster Bay. Movement
was southeast at 20 mph.

Winds in excess of 30 to 40 mph are possible with these showers.

Locations impacted include...
Islip, Brentwood, Commack, Huntington Station, Centereach, Deer Park,
Hauppauge, Ronkonkoma, Huntington, Stony Brook, Port Jefferson,
Northport, Oyster Bay, Dix Hills and Smithtown.

LAT...LON 4089 7362 4092 7360 4093 7352 4096 7349
      4094 7342 4097 7340 4094 7334 4095 7329
      4092 7322 4093 7317 4098 7316 4098 7302
      4081 7310 4070 7319 4070 7320 4069 7322
TIME...MOT...LOC 2129Z 295DEG 17KT 4101 7344 4093 7349 4086 7354
Special weather statement, Aug 22, 7:46 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service New York NY
746 PM EDT Thu Aug 22 2019

NJZ002-004-006-103>108-NYZ069-230045-
Hudson-Eastern Union-Eastern Essex-Western Bergen-Western
Passaic-Western Union-Western Essex-Eastern Bergen-Eastern
Passaic-Rockland-
746 PM EDT Thu Aug 22 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...PASSAIC...
NORTHERN UNION...BERGEN...ESSEX AND ROCKLAND COUNTIES...

At 745 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Green Pond to near Morris Plains to near
Peapack And Gladstone. Movement was east at 30 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Newark, Paterson, Passaic, Wayne, Bloomfield, Hackensack, New City,
Orange, Bergenfield, Paramus, West Milford, Ridgewood, Summit,
Lyndhurst and Millburn.

Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4068 7445 4076 7436 4077 7436 4079 7437
      4086 7432 4090 7433 4089 7428 4091 7427
      4100 7430 4102 7443 4105 7445 4104 7450
      4109 7450 4115 7425 4114 7423 4123 7395
      4120 7393 4095 7391 4069 7412 4065 7445
TIME...MOT...LOC 2345Z 255DEG 24KT 4102 7449 4083 7454 4069 7468

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:43 PM EDTSpecial Marine WarningOKX62 min
Aug 22, 8:55 PM EDTSpecial Marine WarningOKX37 min
Aug 22, 8:55 PM EDTSpecial Weather StatementOKXNassau65 min
Aug 22, 9:13 PM EDTSpecial Weather StatementOKXNassau62 min
Aug 22, 9:19 PM EDTSpecial Weather StatementOKXNassau56 min
Aug 22, 9:23 PM EDTSpecial Marine WarningOKX67 min
Aug 22, 9:25 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk46 min
Aug 22, 9:36 PM EDTSpecial Marine WarningOKX54 min
Aug 22, 9:55 PM EDTSevere Thunderstorm WarningOKXSuffolk65 min
Aug 22, 10:15 PM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Aug 22, 10:15 PM EDTSpecial Marine WarningOKX60 min
Aug 22, 10:30 PM EDTSpecial Marine WarningOKX90 min
Aug 22, 10:45 PM EDTSevere Thunderstorm WarningOKXSuffolk48 min
Aug 22, 10:58 PM EDTSpecial Marine WarningOKX62 min
Aug 22, 11:08 PM EDTSpecial Marine WarningOKX37 min
Aug 22, 11:13 PM EDTSpecial Marine WarningOKX62 min
Aug 22, 11:38 PM EDTSpecial Marine WarningOKX55 min
Aug 22, 11:44 PM EDTSpecial Marine WarningOKX48 min
Aug 23, 12:04 AM EDTSpecial Marine WarningOKX29 min

Nearby

Severe Thunderstorm Warnings in New York, 2019Severe Thunderstorm Warnings in New Jersey, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.